Pain makes people change

Day 8

The last few days of the week went by in a blur.

Between all of the sessions during the day, some free time and visits from family and friends i didn’t really get the chance to blog in the evenings so now i am catching up. I did try to write an overall summary of my 8th, 9th and 10th day but struggled to condense them down so have separated them into different posts.

There was more focus on mindfulness and how our minds often throw out the bait (thoughts of i can’t) which we seem to fall for. We each have a mountain to climb but, when we look at someone else’ journey we will have a different perspective and can often compare ourselves to others. We will all have challenges to face and what we see on the surface may not be a true representation of what someone may be going through. When we fall of the track we must fight the urge to quit and instead stay focused and continue on the right path.

Occupational therapy was bit different this week. During our session on Wednesday we were given the opportunity to go and explore the area for the rest of the day rather than sit in the room. Me and a few others went down to leake street which was just round the corner, to see all of the amazing graffiti. We then went for a few drinks in the walrus pub before heading back. It felt so nice to feel like a normal human being for a few hours and to spend time with some new people. I admit that I probably over did it that day but, it was so worth the pain the next day.

During our session with the nurse we discussed how our eating habits change when we are in pain. The pain and our medication can either increase or decrease our appetite and can chop and change all of the time. I find that I often have little to no appetite due to the nausea i have been suffering with for some time. I also find that as i am not usually up early enough for breakfast and therefore do not regularly eat 3 meals a day which can sometimes effect my energy levels even more than they are already. Medication has an effect on your hormones and alters chemical balances meaning you can feel more or less hungry and can lose or gain weight. In my case being on medication caused me to gain 3 stone in a short period of time. I do not feel that this was due to an increase in appetite but one of the side effects caused by the high amount of medication i was taking. Since i stopped taking them my weight has stayed the same.

I have lost a lot of confidence in myself since putting on the weight and have struggled to work it off as physical exercise increases the pain and fatigue. I have not felt like myself for sometime due to the drastic change in my body which has had an adverse effect on my mood as well as everything else.

Our physio session was all about focusing on the value of activity to you whilst still being aware of the passengers we are carrying. Be in the present moment and focus on your sense of achievement when you are struggling. Be aware of areas of tension and breath into them.

I had a pretty early night on Wednesday as I had been busy all day so this is a very tired Jodie signing off for the evening 🙂

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s